MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT19BN50NGA037N
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Related to mfr number: 3012307300-2019-04253 (same patient with two same device issues).
 
Event or Problem Description
Information was received that a smiths medical bivona custom flextend tracheostomy tube was in use with a patient on a ventilator of an unknown brand at their home.It was reported the patient's ventilator would not stop alarming, so the patient's mother tried suctioning the tube to see if it would resolve the alarm.When the alarming continued, the tracheostomy (trach) tube was removed and found to have a hole in it.A new trach was inserted, but the ventilator kept alarming.Subsequently, the patient's second trach was taken out and was found to have a hole in it as well.When a third trach was placed into the patient, the ventilator alarming resolved.There were no adverse patient effects.
 
Additional Manufacturer Narrative
Evaluation results: one bivona tracheostomy was received in used condition.Visual inspection found no non-conformities.A leak test was preformed and a leak was found where the airway line is secured to the neck flange.The amount of adhesive applied to secure the airway line adequately met the manufacturing requirements.It is likely that the airway line was pulled during use, causing the airway line to tear from the neck flange.Since no lot number was provided, a review of the device history review (dhr) was performed for the two most recent orders.The review showed that the products had passed all required inspections, including a 200% leak test.The product problem does not appear to be a manufacturing issue.

Brand Name
BIVONA CUSTOM FLEXTEND TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8906632
Report Number3012307300-2019-04252
Device Sequence Number16781378
Product Code JOH
UDI-Device Identifier15019517180930
UDI-Public15019517180930
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberFT19BN50NGA037N
Device Catalogue NumberFT19BN50NGA037N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR